Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 42, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 14, 2006, 7:22 PM EDT for Harrison County, Indiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 14, 2006, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, IN
The radar
The Louisville radar (KLVX), 31 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:45 PM EDT | FLASH FLOOD | Corydon, IN | SWIFT FLOWING WATER WAS REPORTED AT WALNUT AND CAPITOL STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 142323
FFWLMK
INC061-150330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1130 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS MOVING OVER HARRISON COUNTY IN SOUTHERN
INDIANA...MAINLY ALONG AND SOUTH OF I-64.
ADDITIONAL THUNDERSTORMS ARE DEVELOPING TO THE WEST...AND ARE
EXPECTED TO MOVE INTO HARRISON COUNTY THROUGH 830 PM EDT. RAINFALL
RATES IN EXCESS OF 1.5 INCHES PER HOUR ARE EXPECTED WITH THESE
STORMS. THIS RAINFALL ON TOP OF WET GROUND WILL HELP CREATE FLASH
FLOODING...PARTICULARLY IN URBANIZED AREAS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3807 8628 3814 8628 3818 8633 3823 8623
3832 8629 3835 8624 3841 8626 3841 8604
3830 8602 3824 8596 3819 8596 3818 8592
3801 8595 3798 8606
$$
CS2 follow-up statements
000
WGUS73 KLMK 150012
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT FRI JUL 14 2006
INC061-150330-
HARRISON IN-
803 PM EDT FRI JUL 14 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
HARRISON COUNTY...
AT 803 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE CLUSTERS OF
HEAVY THUNDERSTORMS PRODUCING FLASH FLOODING OVER HARRISON COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMSEY...
PALMYRA...NEW SALISBURY...LANESVILLE...HANCOCK CHAPEL...FRENCHTOWN...
BYRNEVILLE AND BRADFORD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. TURN AROUND...DONT
DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3807 8628 3814 8628 3818 8633 3823 8623
3832 8629 3835 8624 3841 8626 3841 8604
3830 8602 3824 8596 3819 8596 3818 8592
3801 8595 3798 8606
$$
JDG000
WGUS73 KLMK 150242
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT FRI JUL 14 2006
INC061-150251-
HARRISON IN-
1041 PM EDT FRI JUL 14 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARRISON COUNTY...
RAINFALL HAS STOPPED ACROSS MOST IF NOT ALL OF THE COUNTY...WITH NO
SIGNIFICANT RAINFALL EXPECTED THROUGH THE OVERNIGHT
HOURS...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3807 8628 3814 8628 3818 8633 3823 8623
3832 8629 3835 8624 3841 8626 3841 8604
3830 8602 3824 8596 3819 8596 3818 8592
3801 8595 3798 8606
$$
SCHOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:15 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT AND SATURDAY)... UPPER AIR PATTERN CURRENTLY DEPICTS A QUITE STRONG RIDGE CENTERED ACROSS THE SOUTHERN ROCKIES...EXTENDING EASTWARD ACROSS MISSOURI. A SHARP BUT PROGRESSIVE TROUGH IS CURRENTLY ACROSS THE WESTERN GREAT LAKES...AND WILL MOVE INTO WESTERN NEW ENGLAND BY LATE TOMORROW. LOW PRESSURE WILL MOVE ACROSS MICHIGAN BY EARLY SATURDAY...TRAILING A COLD FRONT THAT WILL CROSS THE OHIO RIVER EARLY TOMORROW. THE MOST IMMEDIATE QUESTION CENTERS ON PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. CONVECTION LAST NIGHT ACROSS MISSOURI HAS PRODUCED SEVERAL MID LEVEL FEATURES THAT WILL HELP TRIGGER ADDITIONAL THUNDERSTORMS THIS AFTERNOON. ONE IS CURRENTLY MOVING ACROSS SOUTH CENTRAL INDIANA. THIS IS PRODUCING CONVECTION THAT WILL CONTINUE ACROSS OUR NORTHERN COUNTIES THROUGH LATE AFTERNOON. WEAK LAPSE RATES AND A LACK OF SURFACE CONVERGENCE IS PRECLUDING ADDITIONAL CONVECTION FROM BUILDING SOUTH FROM THIS AREA. ADDITIONAL SURFACE BOUNDARIES ACROSS SOUTHERN ILLINOIS MAY SERVE AS A FOCUS FOR ADDITIONAL DEVELOPMENT...WHICH MAY MOVE INTO SOUTHWESTERN INDIANA AND NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING. ALTHOUGH LAPSE RATES ARE NOT STEEP...ATMOSPHERE IS QUITE MOIST...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES THROUGH THIS EVENING. ANY STORMS THAT FORM ON ANY EAST/WEST BOUNDARIES MAY TRAIN...PRODUCING LOCALLY EXCESSIVE RAINS AND RUNOFF PROBLEMS. WINDS WILL SWITCH TO THE NORTH EARLY SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS MISSOURI. AS STRONG RIDGING MOVES EAST...SUBSIDENCE WILL ERODE CLOUDS BY TOMORROW MORNING AND EXPECT MOSTLY CLEAR SKIES. EVEN WITH THE PASSAGE OF THE COLD FRONT...WARMING MIDLEVEL TEMPERATURES WILL BRING HOT TEMPERATURES TOMORROW. --JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY) LATEST LONG TERM MODEL TRENDS INDICATE THAT THE VERY WARM RIDGE OVER THE CENTRAL AND NORTHERN PLAINS WILL EXTEND EASTWARD ACROSS THE LOWER OHIO VALLEY REGION. THE WARM HEIGHTS WILL MEAN VERY WARM TEMPS THROUGH THE EXTENDED PERIOD IF REALIZED. WITH THE VERY WARM AIR ALOFT AND MAIN STORM TRACK STAYING WELL NORTH OF THE FA...THE DAILY THUNDERSTORM THREAT WUD SEEM TO BE ISOLATED AT BEST. THIS AGREES WITH THE EARLY MORNING EXTENDED TRENDS TOO. IN A NUTSHELL...DAILY HIGHS IN THE 90S WITH LOWS IN THE UPPER 60S TO MIDDLE 70S. POPS ON THE ORDER OF 10 TO 14 PERCENT. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 14, 6:15 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT FRI JUL 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 615 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING... GENERALLY NORTH OF I 64. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING...WITH DOWNBURSTS THAT CAN PRODUCE ISOLATED WIND DAMAGE OF 60 MPH AND A FEW REPORTS OF PEA TO NICKEL SIZE HAIL. HOWEVER...THE MAIN THREAT WILL BE WITH LOCALLY HEAVY RAIN...WITH 1 TO 2 INCHES OF RAIN ALONG AND NORTH OF THE OHIO RIVER. SOME AREAS IN SOUTHERN INDIANA COULD RECEIVE RAINFALL AMOUNTS OVER 2 INCHES THIS EVENING. WITH THE GROUND RELATIVELY WET FROM ALL OF THIS WEEKS RAINFALL...LOCALIZED FLOODING IS POSSIBLE. REMEMBER TO NEVER DRIVE THROUGH A FLOODED STRETCH OF ROADWAY...TURN AROUND...DO NOT DROWN. ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE THE COLD FRONT EXITS THE REGION. BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND ARE ENCOURAGED TO REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. JDG
In the hours before
Local storm report, Jul 14, 6:51 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN NEW ALBANY 38.30N 85.83W
07/14/2006 M1.00 INCH FLOYD IN NWS EMPLOYEE
ONE INCH OF RAIN IN AROUND ONE-HALF HOUR.
0650 PM FLOOD NEW ALBANY 38.30N 85.83W
07/14/2006 FLOYD IN BROADCAST MEDIA
SMALL CREEKS OUT OF THEIR BANKS IN FLOYD COUNTY.
&&Special weather statement, Jul 14, 7:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT FRI JUL 14 2006 INZ084-089-KYZ025-150000- CRAWFORD-MEADE-PERRY- 700 PM EDT FRI JUL 14 2006 ...GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN I 64 THROUGH THE HOOSIER NATIONAL FOREST AND WOLF CREEK. THE STORMS ARE MOVING EAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. REMEMBER TO TURN AROUND...DONT DROWN. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JDG
Local storm report, Jul 14, 7:08 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLOOD 2 N NEW ALBANY 38.33N 85.83W
07/14/2006 FLOYD IN BROADCAST MEDIA
SEVERAL SUBDIVISION STREETS FLOODED NORTH OF NEW ALBANY
&&Special weather statement, Jul 14, 7:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 708 PM EDT FRI JUL 14 2006 INZ089-090-KYZ023>025-028>030-150015- BRECKINRIDGE-BULLITT-HANCOCK-HARDIN-HARRISON-JEFFERSON-MEADE-PERRY- 708 PM EDT FRI JUL 14 2006 ...GUST FRONT PRODUCING 40 TO 50 MPH WINDS... AT 708 PM EDT (606 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG GUST FRONT ALONG A LINE EXTENDING FROM CORYDON TO HARDINSBURG TO HAWESVILLE TO THE KENNEDY BRIDGE ACROSS THE OHIO RIVER MOVING EAST SOUTHEAST AT 30 MPH. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR BRANDENBURG BY 720 PM EDT. DOWNTOWN LOUISVILLE BY 715 PM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 121 AND 128. BE PREPARED FOR A QUICK RUSH OF WIND OVER THE NEXT HOUR. JDG
Local storm report, Jul 14, 7:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD MEMPHIS 38.48N 85.77W
07/14/2006 CLARK IN TRAINED SPOTTER
FLOWING WATER IN SUBDIVISION STREETS NEAR MEMPHIS
&&Local storm report, Jul 14, 7:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD NEW ALBANY 38.30N 85.83W
07/14/2006 FLOYD IN NWS EMPLOYEE
OVER THREE INCHES OF RAINFALL REPORTED OVER THE PAST TWO
HOURS. WATER UP TO A DEPTH OF A FOOT IN YARDS IN
RESIDENTIAL AREA.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:29 PM EDT | Flash Flood Warning | LMK | Clark | 4 hr |
| Jul 14, 6:48 PM EDT | Flash Flood Warning | LMK | Floyd | 4 hr |
| Jul 14, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Jul 14, 7:06 PM EDT | Flash Flood Warning | LMK | Perry | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.